Alert archive / Florida / Red Flag Warnings in 2011

Red Flag Warning 105, NWS Tallahassee, FL

November 9, 201114 counties in Florida

NWS Tallahassee, FL issued this red flag warning at Nov 9, 2011, 1:43 PM CST for 14 counties in Florida. It took effect at Nov 10, 2011, 12:00 PM CST. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 9, 2011, 1:43 PM CST (19:43 UTC)
In effect from
Nov 10, 2011, 12:00 PM CST
Expired
Nov 10, 2011, 12:44 PM CST
In force
44 min
Issued by
NWS Tallahassee, FL

Counties Bay County, FL, Calhoun County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL

The radar

The Tallahassee radar (KTLH), 51 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2011-11-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2011-11-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

016 
WWUS82 KTAE 091943
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
243 PM EST WED NOV 9 2011

...RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND WINDY CONDITIONS
FOR PORTIONS OF THE FLORIDA PANHANDLE AND BIG BEND THURSDAY AFTERNOON...

...FIRE WEATHER WATCH FOR POSSIBLE SIMILAR CONDITIONS IN
SOUTHEAST ALABAMA THURSDAY AFTERNOON...

.A COLD FRONT WILL BRING COOLER AND MUCH DRIER AIR INTO THE REGION
THURSDAY...ALONG WITH GUSTY WINDS. 

FLZ007>018-026-027-108-112-114-115-118-127-101230-
/O.UPG.KTAE.FW.A.0086.111110T1800Z-111110T2300Z/
/O.NEW.KTAE.FW.W.0105.111110T1600Z-111111T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
LIBERTY-INLAND WAKULLA-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-
243 PM EST WED NOV 9 2011 /143 PM CST WED NOV 9 2011/

...RED FLAG WARNING IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ THURSDAY FOR LOW HUMIDITY AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM EST /10 AM CST/ TO 7 PM
EST /6 PM CST/ THURSDAY. 

* AFFECTED AREA...FIRE WEATHER ZONES 007...008...009...010... 
  011...012...013...014...015...016...017...018...026...027... 
  108...112...114...115...118 AND 127. 

* WIND...NORTHWEST AROUND 15 MPH WITH GUSTS NEAR 30 MPH.

* HUMIDITY...25 TO 34 PERCENT.

* DISPERSION...70 TO 75.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY.
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

&&

$$

ALZ065>069-101230-
/O.NEW.KTAE.FW.A.0087.111110T1600Z-111111T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
143 PM CST WED NOV 9 2011

...FIRE WEATHER WATCH IN EFFECT FROM LATE THURSDAY MORNING THROUGH
THURSDAY AFTERNOON FOR LOW HUMIDITY AND GUSTY WINDS...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY MORNING
THROUGH THURSDAY AFTERNOON.

* AFFECTED AREA...FIRE WEATHER ZONES 065...066...067...068 AND 
  069. 

* WIND...NORTHWEST 15 TO 20 MPH WITH GUSTS NEAR 30 MPH.

* HUMIDITY...AROUND 25 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FOURNIER
2 follow-up statements
063 
WWUS82 KTAE 100825
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
325 AM EST THU NOV 10 2011

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ 
THIS AFTERNOON TO 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF 
THE FLORIDA BIG BEND AND PANHANDLE...EXCEPT FOR LAFAYETTE AND 
DIXIE COUNTIES...DUE TO LOW RELATIVE HUMIDITY...HIGH DISPERSIONS...
AND ELEVATED 20 FOOT WIND SPEEDS...

...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR ALL OF THE FLORIDA BIG BEND AND PANHANDLE DUE TO 
LONG DURATIONS OF LOW RELATIVE HUMIDITY...POSSIBLE HIGH DISPERSIONS...
AND POSSIBLE HIGH ERC VALUES...

...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR ALL OF SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH 
CENTRAL GEORGIA DUE TO LIKELY LONG DURATIONS OF LOW RELATIVE HUMIDITY...

.DISCUSSION...ALTHOUGH WE HAVE SOME RESERVATIONS ABOUT THE EXTENT OF 
THE HIGH CLOUDINESS ACROSS THE FLORIDA BIG BEND AND PANHANDLE TODAY...
THE CURRENT GRIDS SUPPORT BOTH A CONTINUATION AND EXPANSION OF THE RED 
FLAG WARNING TO INCLUDE ALL BUT DIXIE AND LAFAYETTE COUNTIES. ON 
FRIDAY...IT APPEARS LIKELY THAT BOTH OUR GEORGIA AND ALABAMA ZONES WILL 
MEET THE REQUIRED 4 HOUR DURATIONS OF SUB 25 PERCENT RELATIVE HUMIDITY...
SO THE MAIN QUESTION FOR NORTH FLORIDA WILL BE IF ERC VALUES CAN RECOVER 
QUICKLY ENOUGH...OR FORECAST DISPERSIONS WILL REACH 75 OR GREATER.
THEREFORE...HAVE ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE CWA AT
THIS TIME.


ALZ065>069-110000-
/O.CAN.KTAE.FW.A.0087.111110T1600Z-111111T0000Z/
/O.NEW.KTAE.FW.A.0088.111111T1500Z-111112T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-
225 AM CST THU NOV 10 2011

...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON FOR FIRE WEATHER ZONES 065...066...067...068 AND
069... 

...THE FIRE WEATHER WATCH FOR TODAY HAS BEEN CANCELLED FOR 
FIRE WEATHER ZONES 065...066...067...068 AND 069...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY AFTERNOON. THE FIRE WEATHER WATCH FOR TODAY HAS BEEN
CANCELLED.


* AFFECTED AREA...FIRE WEATHER ZONES 065...066...067...068 AND 
  069. 

* WIND...NORTHWEST 15 TO 20 MPH AND GUSTY.

* HUMIDITY...24 TO 26 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ019-028-128-110000-
/O.NEW.KTAE.FW.A.0088.111111T1500Z-111112T0000Z/
/O.EXB.KTAE.FW.W.0105.111110T1800Z-111111T0000Z/
MADISON-INLAND TAYLOR-COASTAL TAYLOR-
325 AM EST THU NOV 10 2011

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7
PM EST THIS EVENING FOR FIRE WEATHER ZONES 019...028 AND 128...

...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR FIRE WEATHER ZONES 019...028 AND 128...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST
THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS
FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 019...028 AND 128. 

* WIND...NORTHWEST 15 TO 20 MPH AND GUSTY.

* HUMIDITY...24 TO 34 PERCENT.

* DISPERSION...75 TO 105.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ007>018-026-027-108-112-114-115-118-127-110000-
/O.NEW.KTAE.FW.A.0088.111111T1500Z-111112T0000Z/
/O.EXT.KTAE.FW.W.0105.111110T1800Z-111111T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
LIBERTY-INLAND WAKULLA-SOUTH WALTON-COASTAL BAY-COASTAL GULF-
COASTAL FRANKLIN-COASTAL JEFFERSON-COASTAL WAKULLA-
325 AM EST THU NOV 10 2011 /225 AM CST THU NOV 10 2011/

...A RED FLAG WARNING IS IN EFFECT FROM 1 PM EST /NOON CST/ THIS
AFTERNOON TO 7 PM EST /6 PM CST/ THIS EVENING FOR FIRE WEATHER
ZONES 007...008...009...010...011...012...013...014...015...016...
017...018...026...027...108...112...114...115...118 AND 127...

...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR FIRE WEATHER ZONES 007...008...009...010...011...
012...013...014...015...016...017...018...026...027...108...112...
114...115...118 AND 127...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 007...008...009...010... 
  011...012...013...014...015...016...017...018...026...027... 
  108...112...114...115...118 AND 127. 

* WIND...NORTHWEST 15 TO 20 MPH AND GUSTY.

* HUMIDITY...24 TO 34 PERCENT.

* DISPERSION...75 TO 105.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. LOW RELATIVE HUMIDITY
WILL ENHANCE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FLZ029-034-134-GAZ120>131-142>148-155>161-110000-
/O.NEW.KTAE.FW.A.0088.111111T1500Z-111112T0000Z/
LAFAYETTE-INLAND DIXIE-COASTAL DIXIE-QUITMAN-CLAY-RANDOLPH-
CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
325 AM EST THU NOV 10 2011

...A FIRE WEATHER WATCH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR FIRE WEATHER ZONES 029...034...120...121...122...
123...124...125...126...127...128...129...130...131...134...142...
143...144...145...146...147...148...155...156...157...158...159...160
AND 161...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* AFFECTED AREA...FIRE WEATHER ZONES 029...034 AND 134. FIRE 
  WEATHER ZONES 120...121...122...123...124...125...126...127... 
  128...129...130...131...142...143...144...145...146...147... 
  148...155...156...157...158...159...160 AND 161. 

* WIND...NORTHWEST 15 TO 20 MPH AND GUSTY

* HUMIDITY...24 TO 34 PERCENT

* DISPERSION...75 TO 105.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

17-GOULD
749 
WWUS82 KTAE 101844
RFWTAE

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
144 PM EST THU NOV 10 2011

...FIRE WEATHER WATCH CONTINUES FOR SOUTHEAST ALABAMA...THE
FLORIDA PANHANDLE AND BIG BEND...AND SOUTHWEST GEORGIA FOR LOW
RELATIVE HUMIDITY FOR FRIDAY AFTERNOON...

...RED FLAG WARNING FOR FLORIDA FOR TODAY HAS BEEN CANCELLED...

.A DRY AIRMASS WILL MOVE INTO THE REGION TONIGHT AND
FRIDAY...CREATING THE POSSIBILITY OF RED FLAG CONDITIONS FRIDAY
AFTERNOON. EXTENSIVE CLOUDINESS TODAY HAS HELD TEMPERATURES DOWN
MORE THAN PREVIOUSLY EXPECTED...PREVENTING THE HUMIDITY FROM
FALLING TO CRITICAL VALUES. THUS THE RED FLAG WARNING FOR FLORIDA FOR
TODAY HAS BEEN CANCELLED.

FLZ007>019-026>028-108-112-114-115-118-127-128-102045-
/O.CAN.KTAE.FW.W.0105.000000T0000Z-111111T0000Z/
/O.CON.KTAE.FW.A.0088.111111T1500Z-111112T0000Z/
INLAND WALTON-CENTRAL WALTON-HOLMES-WASHINGTON-JACKSON-INLAND BAY-
CALHOUN-INLAND GULF-INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-
MADISON-LIBERTY-INLAND WAKULLA-INLAND TAYLOR-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-
144 PM EST THU NOV 10 2011 /1244 PM CST THU NOV 10 2011/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR LOW HUMIDITY...

...RED FLAG WARNING IS CANCELLED FOR TODAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE RED
FLAG WARNING THAT WAS IN EFFECT TODAY. 

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 007...008...009...010... 
  011...012...013...014...015...016...017...018...019...026... 
  027...028...108...112...114...115...118...127 AND 128. 

* WIND...NORTHWEST 15 TO 20 MPH AND GUSTY.

* HUMIDITY...24 TO 34 PERCENT.

* DISPERSION...75 TO 105.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

ALZ065>069-FLZ029-034-134-GAZ120>131-142>148-155>161-102045-
/O.CON.KTAE.FW.A.0088.111111T1500Z-111112T0000Z/
COFFEE-DALE-HENRY-GENEVA-HOUSTON-LAFAYETTE-INLAND DIXIE-
COASTAL DIXIE-QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-
WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY-MILLER-BAKER-MITCHELL-
COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR-GRADY-THOMAS-BROOKS-
LOWNDES-LANIER-
144 PM EST THU NOV 10 2011 /1244 PM CST THU NOV 10 2011/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY MORNING
THROUGH FRIDAY EVENING FOR LOW HUMIDITY...

* AFFECTED AREA...FIRE WEATHER ZONES 065...066...067...068 AND 
  069. FIRE WEATHER ZONES 029...034 AND 134. FIRE WEATHER ZONES 
  120...121...122...123...124...125...126...127...128...129... 
  130...131...142...143...144...145...146...147...148...155... 
  156...157...158...159...160 AND 161. 

* WIND...NORTHWEST 15 TO 20 MPH AND GUSTY

* HUMIDITY...24 TO 34 PERCENT

* DISPERSION...75 TO 105.

* IMPACTS...ANY FIRES THAT DEVELOP MAY SPREAD RAPIDLY. OUTDOOR
  BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG
WARNINGS.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Nov 9, 8:04 AM CST, 5 hours 39 minutes earlier.

Area forecast discussion, Nov 9, 8:04 AM CST, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
904 AM EST Wed Nov 9 2011

.UPDATE...
The upper level analysis this morning shows ridging over the
western U.S. and troughing over the MS valley with a shortwave
lifting northeastward into Illinois. Locally at the surface, a
narrow ridge of high pressure remains wedged along the east coast
in between Tropical Storm Sean and an area of low pressure moving
through Illinois. A cold front extends southward from this low
pressure through Mississippi and Louisiana to the Gulf coast. This
is the system that will be affecting the local weather tonight.
With the main area of low pressure and dynamics moving well north
of the area, we currently expect only a narrow line of light
showers to affect the area from west to east overnight. In fact,
this line will be weakening as it crosses the area, and areas in
the eastern part of the forecast area may not even receive
anything. Areas that do receive rainfall will likely see a tenth
of an inch or less. Showers are expected to hold off across almost
the entire area through the day today with the only exception
possibly being across southeast Alabama and Walton and Holmes
counties in Florida which could see a few showers approaching the
area during the afternoon hours. It does not look like there will
be enough instability to include a mention of thunder.

&&

.AVIATION...
VFR conditions are expected to prevail through the day. A few light
showers will move through the area tonight ahead of a cold front,
but these are not currently expected to have a significant impact.

&&

.MARINE...
Winds and seas will be low today but will gradually increase to
advisory levels on Thursday in the wake of a cold front. A few
wind gusts approaching gale force are possible away from the coast
Thursday night. Winds will begin to diminish to below advisory
levels on Friday as high pressure builds over the marine area.
Winds and seas are expected to remain below headline criteria
through the upcoming weekend.

&&

.PREVIOUS DISCUSSION (620 AM EST Wed Nov 9 2011)...

.SHORT TERM...
(Today through Friday) A cold front currently moving across the
Missouri and lower Mississippi Valleys is still on track to move
through the local Tri-State Area tonight through Thursday morning.
The rain band associated with the front will be weakening as it
enters our western zones late this afternoon or early evening. The
best chance for rain will be across our southeast Alabama zones
tonight (40%) with slight to lower end chance elsewhere (20-30%)
through early Thursday. A colder and much drier airmass will
quickly filter in behind the front along with breezy conditions
for Thursday. Expect highs in the mid to upper 60s most areas
Thursday and only lower to mid 60s Friday. Min temps Friday will
be in the mid the upper 30s with the possibility of a few
locations near or just below the freezing mark in our northwestern
zones.

.LONG TERM...
(Friday Night Through next Wednesday) The immediate concern at the
beginning of the extended period will be the potential for the
first potentially large scale freeze or frost across many interior
locations across the CWA. While the models are in good agreement
that 850mb temps will be moderating on Friday night, they are also
in very good agreement that the position of the Sfc Ridge will be
nearly ideal for good radiational cooling. Current plan will be to
go with a MEX/MosGuide Blend over the region which will give some
areas their first freeze of the fall season. Thereafter, this Sfc
Ridge should eject off to the NE with Upper Level Ridging building
in over the weekend or early next week, leading to quickly
moderating Temps. Finally, a weak cold front is expected to
approach the region towards the end of the period, with both the
latest GFS and earlier ECMWF indicating that this front may stall
just off to our west. Nevertheless, both models would suggest Pops
in the 20% range for Tue. and Wed.

&&

.FIRE WEATHER...Increasing moisture out ahead of an approaching cold
front from the west will preclude any fire weather concerns for
today, but much cooler and drier air has prompted the issuance of a
Fire Weather Watch on Thursday afternoon for much of the Florida
Panhandle and western Big Bend. Even drier air on Friday may lead to
widespread Red Flag Conditions across the Tri-State Area.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   78  58  68  35  64 /   0  20  20   0   0
Panama City   77  56  69  40  64 /  10  30  20   0   0
Dothan        77  52  64  35  63 /  20  40  10   0   0
Albany        78  54  67  34  64 /   0  30  20   0   0
Valdosta      76  54  67  36  63 /   0  20  20   0   0
Cross City    78  54  74  35  64 /   0  10  30  10   0
Apalachicola  74  60  70  38  63 /   0  20  20   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
AL...None.
GA...None.
FL...Fire Weather Watch Thursday afternoon for Calhoun-Central Walton-
     Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal Jefferson-
     Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-
     Inland Gulf-Inland Jefferson-Inland Wakulla-Inland Walton-
     Jackson-Leon-Liberty-South Walton-Washington.

GM...None.

&&

UPDATE/AVIATION/MARINE...DVD
PREVIOUS DISCUSSION...BARRY/GOULD
Hazardous weather outlook, Nov 9, 4:20 AM CST, 9 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
520 AM EST WED NOV 9 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-092200-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
520 AM EST WED NOV 9 2011 /420 AM CST WED NOV 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A COLD FRONT WILL
CROSS THE FORECAST AREA LATE TONIGHT INTO EARLY THURSDAY BRINGING
WITH IT A SCATTERING OF SHOWERS. AN ISOLATED THUNDERSTORM IS
POSSIBLE BUT NO SEVERE WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

ADVISORY LEVEL WINDS AND SEAS ARE EXPECTED TO RETURN TO THE
COASTAL WATERS IN THE WAKE OF THE COLD FRONT THURSDAY. THESE
CONDITIONS WILL CONTINUE THROUGH FRIDAY MORNING. HIGH PRESSURE
WILL THEN BUILD EASTWARD ALONG THE NORTHERN GULF COAST GIVING OUR
REGION A DRY AND SEASONABLE END OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

BARRY

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 2:34 AM CSTFire Weather WatchTAEBay, Calhoun, Franklin, Gadsden, Gulf, Holmes and 6 more11 hr
Nov 9, 2:27 PM CSTSmall Craft AdvisoryTAE48 hr

Nearby

Red Flag Warnings in Florida, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.